Alert archive / Montana / High Wind Warnings in 2009
High Wind Warning 14, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 23, 2009, 2:37 PM MST. It took effect at Nov 23, 2009, 6:56 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2009, 2:37 PM MST (21:37 UTC)
- In effect from
- Nov 23, 2009, 6:56 PM MST
- Expired
- Nov 24, 2009, 9:38 AM MST
- In force
- 15 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 232137 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 237 PM MST MON NOV 23 2009 ...STRONG WINDS POSSIBLE AGAIN ALONG THE EAST SLOPES OF THE ROCKIES... .A STRONG SHORTWAVE TROUGH WILL MOVE ACROSS SOUTHWESTERN CANADA TONIGHT INTO TUESDAY...FLATTENING THE UPPER LEVEL HIGH PRESSURE RIDGE BUILDING INTO MONTANA. THIS WILL SIGNIFICANTLY STRENGTHEN THE WESTERLY WINDS ALOFT. A STRONG SURFACE PRESSURE GRADIENT WILL ALSO DEVELOP ALONG THE EAST SLOPES OF THE ROCKIES DURING THIS TIME...WHICH WILL HELP BRING THESE STRONG WINDS DOWN TO THE SURFACE. THE WINDS ARE EXPECTED TO DECREASE TUESDAY AFTERNOON AS THE SHORTWAVE MOVES EAST OUT OF THE AREA. MTZ009-010-048-240545- /O.UPG.KTFX.HW.A.0012.091124T0600Z-091124T1800Z/ /O.NEW.KTFX.HW.W.0014.091124T0600Z-091124T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 237 PM MST MON NOV 23 2009 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY. THE HIGH WIND WARNING HAS REPLACED THE HIGH WIND WATCH. BREEZY SOUTHWEST WINDS ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY WILL BECOME QUITE STRONG OUT OF THE WEST LATER THIS EVENING THROUGH TUESDAY MORNING. WIDESPREAD SUSTAINED WINDS OF 30 TO 45 MPH ARE POSSIBLE WITH GUSTS UP TO 60 MPH DURING THIS TIME. WINDS THROUGH FAVORED CANYONS AND PASSES MAY EVEN REACH UP TO 70 MPH. SCATTERED SNOW SHOWERS ARE ALSO EXPECTED IN THE MOUNTAINS DURING THIS TIME. THESE STRONG WINDS WILL CAUSE REDUCED VISIBILITIES AT TIMES IN AREAS OF BLOWING SNOW. PLEASE USE EXTRA CAUTION WHEN TRAVELING IN THE MOUNTAINS OR THROUGH MOUNTAIN PASSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
5 follow-up statements
000 WWUS75 KTFX 232328 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 428 PM MST MON NOV 23 2009 MTZ009-010-048-240600- /O.CON.KTFX.HW.W.0014.091124T0600Z-091124T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 428 PM MST MON NOV 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY. EXPECT WIDESPREAD SUSTAINED WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 65 MPH...LATER TONIGHT THROUGH TUESDAY MORNING. SCATTERED SNOW SHOWERS ARE ALSO EXPECTED IN THE MOUNTAINS DURING THIS TIME. THE STRONG WINDS WILL CREATE AREAS OF REDUCED VISIBILITIES IN AREAS OF BLOWING SNOW. PLEASE USE EXTRA CAUTION WHEN TRAVELING THROUGH THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 240156 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 656 PM MST MON NOV 23 2009 MTZ009-010-048-240600- /O.EXT.KTFX.HW.W.0014.091124T0156Z-091124T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 656 PM MST MON NOV 23 2009 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY. EXPECT WIDESPREAD SUSTAINED WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 65 MPH...TONIGHT THROUGH TUESDAY MORNING. WINDS GUSTING TO 58 MPH HAVE BEEN RECORDED AT EAST GLACIER PARK AROUND 6 PM THIS EVENING. ADDITIONALLY...SCATTERED SNOW SHOWERS ARE ALSO EXPECTED IN THE MOUNTAINS DURING THIS TIME. THE STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. PLEASE USE EXTRA CAUTION WHEN TRAVELING THROUGH THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 240409 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 909 PM MST MON NOV 23 2009 MTZ009-010-048-241100- /O.CON.KTFX.HW.W.0014.000000T0000Z-091124T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 909 PM MST MON NOV 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. EXPECT WIDESPREAD SUSTAINED WINDS OF 30 TO 45 MPH...WITH GUSTS AROUND 65 MPH...TONIGHT THROUGH TUESDAY MORNING. ISOLATED WIND GUSTS AROUND 75 MPH ARE POSSIBLE NEAR RIDGE TOPS AND IN FAVORED WINDY AREAS. ADDITIONALLY...SCATTERED SNOW SHOWERS ARE ALSO EXPECTED IN THE MOUNTAINS DURING THIS TIME. THE STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. PLEASE USE EXTRA CAUTION WHEN TRAVELING THROUGH THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 241059 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 359 AM MST TUE NOV 24 2009 MTZ009-010-048-241800- /O.CON.KTFX.HW.W.0014.000000T0000Z-091124T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 359 AM MST TUE NOV 24 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. WIDESPREAD SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THIS MORNING. ISOLATED WIND GUSTS AROUND 70 MPH ARE POSSIBLE NEAR RIDGE TOPS AND IN FAVORED WINDY AREAS. SNOW SHOWERS ARE ALSO EXPECTED IN THE MOUNTAINS DURING THIS TIME. THE STRONG WINDS WILL CREATE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES. PLEASE USE EXTRA CAUTION WHEN TRAVELING THROUGH THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 241638 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 938 AM MST TUE NOV 24 2009 MTZ009-010-048-241745- /O.CAN.KTFX.HW.W.0014.000000T0000Z-091124T1800Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CUT BANK...CHOTEAU 938 AM MST TUE NOV 24 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. GUSTY WEST WINDS WILL CONTINUE THROUGH THIS AFTERNOON ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS...HOWEVER WINDS SHOULD REMAIN BELOW HIGH WIND WARNING CRITERIA. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 23, 11:00 AM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 23, 11:00 AM MST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1100 AM MST MON NOV 23 2009 .UPDATE... ONLY MADE MINOR CHANGES THIS MORNING WITH REGARDS TO HIGH TEMPERATURES. CLOUDS WILL CONTINUE TO DECREASE AS A WEAK UPPER- LEVEL RIDGE BUILDS OVER THE AREA. REMAINDER OF THE FORECAST SEEMS TO BE ON TRACK THIS MORNING SO MADE NO FURTHER CHANGES. MLS && .AVIATION... UPDATED 1800Z. VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS. THERE COULD BE LOCAL MOUNTAIN OBSCUREMENT WITH SNOW SHOWERS ALONG THE CONTINENTAL DIVIDE. OTHERWISE EXPECT INCREASING UPPER LEVEL CLOUDS THROUGH THIS EVENING. THE MAIN FORECAST PROBLEM THROUGH TONIGHT WILL BE DEVELOPING STRONG WINDS OVER THE EASTERN ROCKIES AND PLAINS. PARTICULARLY STRONG WINDS WILL DEVELOP ALONG THE NORTHERN ROCKY MOUNTAIN FRONT REGION TO INCLUDE CUTBANK. EXPECT WINDS TO INCREASE AT KCTB TONIGHT AND CONFIDENCE REMAINS HIGH THAT THERE WILL BE GUSTS TO 50 KNOTS POSSIBLE. EXPECT OCCASIONAL GUSTS UP TO POSSIBLY 70 KNOTS OVER THE ROCKY MOUNTAIN FRONT AFTER 06Z. && .PREV DISCUSSION... /ISSUED 426 AM MST MON NOV 23 2009/ TODAY THROUGH WEDNESDAY...THE UPPER LEVEL HIGH PRESSURE RIDGE CURRENTLY OVER THE PACIFIC COAST WILL GRADUALLY SHIFT EAST ACROSS THE PACIFIC NORTHWEST INTO THE NORTHERN ROCKIES TODAY AND TONIGHT. THIS WILL SHIFT THE FLOW ALOFT FROM NORTHWESTERLY TO WESTERLY...BUT LINGERING MOISTURE AND WEAK ENERGY IN THE FLOW WILL KEEP A SLIGHT CHANCE OF MOUNTAIN SHOWERS AROUND THE AREA. A STRONG SHORTWAVE TROUGH MOVING ACROSS SOUTHERN CANADA WILL THEN FLATTEN THE RIDGE LATER TONIGHT THROUGH TUESDAY MORNING...BRINGING STRONG WESTERLY DOWNSLOPE WINDS TO THE AREA. THIS WILL KEEP SHOWERS IN THE MOUNTAINS ONCE AGAIN. HOWEVER...MID LEVEL WINDS WILL INCREASE TO BETWEEN 50 AND 65 KNOTS ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN GLACIER COUNTY DURING THIS PERIOD. WITH A STRONG SURFACE PRESSURE GRADIENT ALSO OVER THIS AREA...WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE. HAVE THEREFORE ISSUED A HIGH WIND WATCH FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. WINDS WILL QUITE STRONG ELSEWHERE...BUT WIDESPREAD HIGH WINDS ARE NOT EXPECTED. WINDS WILL GENERALLY DECREASE DURING THE DAY ON TUESDAY AS THE SHORTWAVE RAPIDLY EXITS THE AREA. THE RESULTING NORTHWESTERLY UPSLOPE FLOW IN THE WAKE OF THE SHORTWAVE WILL BRING A CHANCE OF SHOWERS TO CENTRAL MONTANA TUESDAY AFTERNOON...MAINLY IN THE AREA OF THE NORTH FACING SLOPES OF THE BIG AND LITTLE SNOWY MOUNTAINS...AS WELL AS THE LITTLE BELT MOUNTAINS. THE RIDGE WILL BUILD BACK INTO THE AREA TUESDAY NIGHT INTO WEDNESDAY...WITH THE ONLY CHANCE OF PRECIPITATION IN THE MOUNTAINS OF THE ROCKY MOUNTAIN FRONT. TEMPERATURES WILL GRADUALLY WARM FROM A FEW DEGREES ABOVE SEASONAL AVERAGES TO AROUND 10 DEGREES ABOVE NORMAL BY WEDNESDAY. COULSTON WEDNESDAY NIGHT THROUGH MONDAY NIGHT...WEDNESDAY NIGHT AND THANKSGIVING A STRONG UPPER RIDGE WILL BE OVER THE AREA. THIS WILL TRANSLATE INTO DRY WEATHER WITH TEMPERATURES ON THANKSGIVING WELL ABOVE NORMAL. RAISED HIGH TEMPERATURES OVER THE PLAINS INTO THE UPPER 50S TO LOWER 60S. THE ECMWF AND GFS COMPUTER MODEL RUNS ARE NOT IN AS GOOD AGREEMENT AS THEY WERE YESTERDAY WITH THE TIMING OF A WEATHER DISTURBANCE FOR LATER THIS WEEK. THE ECMWF BRINGS THE DISTURBANCE THROUGH FRIDAY NIGHT WHILE THE GFS BRINGS IT THROUGH ON SATURDAY. WILL CONTINUE WITH A CHANCE OF SNOW SHOWERS MAINLY OVER THE WESTERN MOUNTAINS FOR FRIDAY SHOULD THE FASTER ECMWF PAN OUT. WILL CONTINUE WITH THE IDEA OF SLIGHT CHANCE TO CHANCE CHANCES OF PRECIPITATION FOR FRIDAY NIGHT AND SATURDAY ACCOUNTING FOR THE DIFFERENCES IN FORECAST TIMING OF THE WEATHER DISTURBANCES. BOTH MODELS HAVE THE AREA UNDER A RELATIVELY DRIER NORTHWEST TO NORTH FLOW ALOFT LATER IN THE WEEKEND INTO VERY EARLY NEXT WEEK AND THIS WAS WELL ACCOUNTED FOR IN THE INHERITED CHANCES OF PRECIPITATION WHICH WERE LOWER THAN THOSE OF FRIDAY NIGHT AND SATURDAY. MONDAY NIGHT SIGNIFICANT DIFFERENCES BETWEEN THE ECMWF AND GFS MODEL RUNS SHOW UP AS THE ECMWF HAS A STRONG WEATHER DISTURBANCE APPROACHING THE AREA WHILE THE GFS HAS A STRONG UPPER RIDGE OVER THE AREA. WITH THESE DIFFERENCES DECIDED TO GO WITH CHANCES OF PRECIPITATION CLOSE TO CLIMATOLOGICAL NORMALS. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 44 35 46 29 / 0 10 10 0 CTB 41 34 43 25 / 0 10 10 0 HLN 42 26 42 27 / 10 10 10 10 BZN 38 11 37 20 / 10 10 10 10 WEY 28 9 29 12 / 40 20 10 10 DLN 37 15 37 20 / 10 10 10 0 HVR 45 28 45 19 / 0 10 10 0 LWT 42 25 43 22 / 10 10 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THIS EVENING THROUGH TUESDAY MORNING FOR MTZ009-010-048. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 23, 5:18 AM MST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 518 AM MST MON NOV 23 2009 MTZ009-010-048-241300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- SOUTHERN ROCKY MOUNTAIN FRONT- 518 AM MST MON NOV 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WATCH IS IN EFFECT BEGINNING THIS EVENING FOR THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WATCH CONTINUES THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-011>015-044>047-049>055-241300- BEAVERHEAD-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 518 AM MST MON NOV 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 5:14 AM MST | High Wind Watch | TFX | 9 hr |
Nearby
High Wind Warnings in Montana, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.